MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0090
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
During the drilling for the shs, the drill bit ran onto the nail.The adjustments on the insertion handle were reportedly correct and the k-wire was reportedly correctly positioned subchondrally.The nail holding screw was then difficult to remove from the nail.Replacement was available.Surgical delay of 10min.Not longer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.During simulation of pre-op check the returned devices could be assembled and disassembled without excessive force as intended.The subject of the reported event could not be reproduced.Signs of seizing / fretting corrosion were not found on the items.The threads of the nhs are in good condition.Although a real root cause could not be determined the alleged event is most likely caused due to a sub-optimal intraoperative procedure, which is supported by the signs of damage at the proximal bore of the nail and has to be classified as user-customer-user error.Pre-supposing that functionality was confirmed by pre-operative check performed, which is required per ifu, it was concluded that the event was mainly based in the medical procedure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.

Brand Name
NAIL HOLDING SCREW GAMMA3 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10130660
Report Number0009610622-2020-00280
Device Sequence Number1847757
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0090
Device Catalogue Number13200090
Device Lot NumberKSS138670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1